Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Baby given Perinorm syrup. Rolling tongue, no voice. All other activities normal. Reason?

My child -4& half months old was given Perinorm syrup - 2 dosages of 1 ml each. He started showing signs of side effects . He was very dull, not playing, not smiling, not crying. When consulted with the doctor he advised this would take 4-5 days to get normal. After 3 days the baby has shown signs of improvement , he is smiling, playing but the voice is not coming out, he is moving his tongue in a round - round manner. we are very concerned. What should we do.
Asked On : Sun, 16 Dec 2012
Answers:  2 Views:  531
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Feb 2013
This is due to extrapyramidal side effects of perinorm(metaclopramide) drug and occurs in few children. As the drug clears from the body the side effects will subside and nothing to worry as your child is on the way of improvement. The voice and tongue movement issues are due to extrapyramidal system involvement and these will improve. For this side effects medications to treat these side effects available like benadryl and consult your Pediatrician if you are still concerned.
Answered: Mon, 17 Dec 2012
I find this answer helpful
Pediatrician Dr. Samik Basu's  Response
Thank you for your query.
I can understand your concern. I could guide you better if you could tell me the weight of the child. The dosage of perinorm is 0.3mg/kg/dose. The child is definately suffering from tardive dyskinesia,a side effect of the drug. Usually perinorm is not used nowadays due to its potential side effects. I am glad to know that your child is recovering.If your child worsens kindly consult a good paediatrician. Wishing your child all the best. Bye
Answered: Mon, 17 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor